MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ENCORE HUMERAL SHOULDER STEM; ENCORE REVERSE SHOULDER HUMERAL STEM, PRIMARY, 42MM SHELL, SZ 14X108MM

ENCORE MEDICAL L.P. ENCORE HUMERAL SHOULDER STEM; ENCORE REVERSE SHOULDER HUMERAL STEM, PRIMARY, 42MM SHELL, SZ 14X108MM
Catalog Number 530-14-108
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/12/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - during the patient's initial surgery, the surgeon believed to have an adequate press-fit with his stem, but noticed instability at the patient's two week follow up.The stem did not look loose on the x-ray and the surgeon planned on exchanging the head and poly liner during the revision.During the revision surgery, the stem was found to be grossly loose and never achieved a press-fit in the original surgery.He cemented in a stem and implanted a new spacer, liner and head and the shoulder was stable.
 
Additional Manufacturer Narrative
The reason for this revision surgery was instability.The previous surgery and the revision detailed in this investigation occurred 14 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhr), shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no ncmrs associated with the components that may have contributed to reported event.The device and its applicable concomitant devices were verified to have gone through acceptable sterilization processes and were within their respective expiration dates at the time of use during the previous surgery.The root cause of the instability was a loose stem.It was reported the stem was found to be grossly loose and had never achieved a press-fit in the original surgery.The surgeon cemented in the stem and implanted a new spacer, liner and head and the shoulder was stable.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.

Brand Name
ENCORE HUMERAL SHOULDER STEM
Common Device Name
ENCORE REVERSE SHOULDER HUMERAL STEM, PRIMARY, 42MM SHELL, SZ 14X108MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6304001
Report Number1644408-2017-00050
Device Sequence Number500676
Product Code PHX
UDI-Device Identifier00888912168489
UDI-Public(01)00888912168489
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2022
Device Catalogue Number530-14-108
Device Lot Number415T1014
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date03/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-36-101,LOT 869C1970; 509-01-436,LOT 390P1003; 510-08-000,LOT 142G1140
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR